Format

Send to

Choose Destination
See comment in PubMed Commons below
Ecancermedicalscience. 2013 Jul 24;7:335. doi: 10.3332/ecancer.2013.335. Print 2013.

Supraventricular tachycardia and urticaria complicating leuprolide-induced ovarian suppression in a young woman with breast cancer: a case report.

Author information

1
Department of Internal Medicine, Englewood Hospital and Medical Center, Englewood, 07631 NJ, USA.

Abstract

Gonadotropin-releasing hormone (GnRH) agonists are used for gonadal suppression in the treatment of breast and prostate cancers. In older men, their use has occasionally been associated with cardiovascular side effects such as supraventricular tachyarrhythmias (SVTs). Several reports document their occurrence in men receiving leuprolide for prostate cancer. We now report this complication with concomitant occurrence of migratory trunk and extremity urticaria in a young woman receiving this treatment after diagnosis of a T1cN0 premenopausal breast cancer. Changing from leuprolide to another GnRH agonist, goserelin, no additional problems with SVT or accompanying urticaria were encountered during the nearly two years of treatment and three subsequent years of follow-up.

KEYWORDS:

breast cancer; gelatin; leuprolide; supraventricular tachycardia; urticaria

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Support Center